# SDR DALA2017031302109

- Difficulty date: March 15, 2017
- Submitted: March 16, 2017
- Operation: Air carrier
- Aircraft: N961DL
- Make and model: Doug MD-88
- Aircraft serial: 49980
- Aircraft time: 70,658 hours, 52,576 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Chafed
- Location: Cabin Overhead
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER ARRIVAL AT THE GATE, WITH ONLY THE APU POWERING THE AIRCRAFT, SPARKS AND FLASHING LIGHTS WERE REPORTED IN THE FIRST CLASS OVERHEAD CEILING AREA. THE PASSENGER OXYGEN MASKS DEPLOYED AND SMOKE WAS DETECTED IN THE FLIGHT DECK. SEVERAL FLIGHT DECK CIRCUIT BREAKERS TRIPPED.   WIRES WERE FOUND CHAFED AND SHORTED IN THE CABIN OVERHEAD CEILING. THE WIRES WERE IDENTIFIED, ISOLATED, AND REPAIRED.
